Alert archive / Virginia / Flash Flood Warnings in 2014
Flash Flood Warning 6, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at May 15, 2014, 7:51 PM EDT for Halifax County, Virginia. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2014, 7:51 PM EDT (23:51 UTC)
- Expired
- May 15, 2014, 10:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Halifax County, VA
The radar
The Raleigh/Durham radar (KRAX), 131 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 8:30 PM EDT | FLASH FLOOD | 1 Ne Halifax, VA | ROAD FLOODED AT U.S. 360 AND BETHEL ROAD WITH SEVERAL INCHES OF WATER FLOWING OVER THE ROAD. |
| May 15, 8:30 PM EDT | FLASH FLOOD | Halifax, VA | U.S. 360 CLOSED AT DANIELS CREEK TRAIL AS 6-8 INCHES OF WATER FLOWING OVER THE BRIDGE AT THIS LOCATION. |
| May 15, 8:40 PM EDT | FLASH FLOOD | 5 Sse Halifax, VA | SUMMIT DRIVE FLOODED AT POPLAR CREEK IN SOUTH BOSTON. |
| May 15, 10:00 PM EDT | FLASH FLOOD | 5 Ese Halifax, VA | 6 INCHES OF WATER FLOWING ACROSS TERRYS BRIDGE RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.9 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 410 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 458 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 311 m²/s²
- 0-3 km storm-relative helicity
- 332 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
127
WGUS51 KRNK 152351
FFWRNK
VAC083-160245-
/O.NEW.KRNK.FF.W.0006.140515T2351Z-140516T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
751 PM EDT THU MAY 15 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 1045 PM EDT
* AT 748 PM EDT...DOPPLER RADAR INDICATED AN AREA OF THUNDERSTORMS
WITH HEAVY RAIN MOVING NORTHWARD THROUGH THE WARNED AREA. UP TO 2
INCHES OF RAIN HAVE ALREADY FALLEN WITHIN THE WARNED AREA.
ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS LIKELY DURING THE NEXT
COUPLE OF HOURS. THE GROUND IN THE REGION IS COMPLETELY SATURATED
AND ADDITIONAL RAIN WILL LIKELY RESULT IN FLASH FLOODING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SOUTH BOSTON...
HALIFAX...
VIRGILINA...
CLOVER...
AND SCOTTSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS NEARBY COUNTRY ROADS AND FARMLAND. IF
YOU ENCOUNTER A WATER COVERED ROAD...TURN AROUND DON'T DROWN!
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD MOVE TO HIGHER
GROUND NOW.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. THE WATER MAY BE TOO DEEP
TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND DONT DROWN. NEVER TRY
TO CROSS A FLOWING STREAM ON FOOT.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3668 7870 3658 7872 3654 7874 3654 7905
3703 7892 3700 7889 3698 7890 3699 7882
3695 7878 3698 7877 3699 7875 3694 7873
3692 7875 3685 7867 3679 7869 3676 7867
3674 7869 3670 7866
$$
RAB1 follow-up statement
429
WGUS71 KRNK 160247
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1047 PM EDT THU MAY 15 2014
VAC083-160252-
/O.EXP.KRNK.FF.W.0006.000000T0000Z-140516T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HALIFAX VA-
1047 PM EDT THU MAY 15 2014
...THE FLASH FLOOD WARNING FOR
CENTRAL HALIFAX COUNTY WILL EXPIRE AT 1045 PM EDT...
RAINFALL IS GRADUALLY DIMINISHING IN THE WARNED AREA.
HOWEVER...LIGHT TO MODERATE RAIN WILL LIKELY CONTINUE IN THE AREA
FOR SEVERAL MORE HOURS...BUT ADDITIONAL RAINFALL IS NOT EXPECTED TO
TRIGGER FLASH FLOODING. HOWEVER...GENERAL FLOODING OF LOW-LYING AND
FLOOD PRONE AREAS WILL REMAIN POSSIBLE IN THIS AREA FOR SEVERAL MORE
HOURS. A FLOOD ADVISORY REMAINS IN EFFECT FOR THIS AREA UNTIL 1145
PM EDT...AND MAY WELL BE REPLACED WITH A FLOOD WARNING AT THAT TIME.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
LAT...LON 3668 7870 3658 7872 3654 7874 3654 7905
3703 7892 3700 7889 3698 7890 3699 7882
3695 7878 3698 7877 3699 7875 3694 7873
3692 7875 3685 7867 3679 7869 3676 7867
3674 7869 3670 7866
$$
RABWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at May 15, 7:41 PM EDT, 10 minutes earlier.
Area forecast discussion, May 15, 7:41 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
741 PM EDT THU MAY 15 2014
.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL CONTINUE TO PUSH ACROSS THE FORECAST
REGION THROUGH LATE THIS EVENING...TRIGGERING SHOWERS AND
THUNDERSTORMS WITH POTENTIALLY HEAVY RAIN. SIGNIFICANTLY COOLER
AIR WILL ENTER WITH THE FRONT...AND WILL LINGER THROUGH THE
WEEKEND AS A LARGE UPPER LEVEL LOW PRESSURE SYSTEM SPINS OVER THE
GREAT LAKES.
&&
.NEAR TERM /THROUGH FRIDAY/...
AS OF 730 PM EDT THURSDAY...
RADAR IMAGERY INDICATES THAT THE AREA OF HEAVIEST RAIN AND COLD
FRONT ARE SLOWLY PUSHING EASTWARD ACROSS THE FORECASTS AREA. THE
SEVERE POTENTIAL HAS DIMINISHED AND THE PRIMARY THREAT WILL BE
FLASH FLOODING AS WE MOVE INTO THE EVENING HOURS. WE HAVE CANCELED
THE FLASH FLOOD WATCH FOR OUR FAR WESTERN COUNTIES AND WILL
CONTINUE TO REMOVE COUNTIES FROM THE WATCH AS THE FRONT PUSHES
ACROSS THE REGION. BEHIND THE COLD FRONT A WESTERLY WIND SHIFT
AND A RETURN OF COOLER TEMPERATURES CAN BE EXPECTED. OVERNIGHT
TEMPERATURES WILL DROP INTO THE MID/UPPER 40S ACROSS THE
MOUNTAINS...TO THE LOW/MID 50S ACROSS THE PIEDMONT.
WHILE HEAVY RAIN WILL BE EAST OF THE FORECAST REGION TO START THE
DAY ON FRIDAY...WILL STILL SEE SHOWER ACTIVITY DEVELOP MAINLY
ACROSS THE MOUNTAINS AS ANOTHER UPPER LEVEL DISTURBANCE SWINGS
AROUND THE MASSIVE LOW PRESSURE SYSTEM OVER THE GREAT LAKES.
AFTERNOON HIGHS WILL RANGE FROM THE LOW/MID 60S ACROSS THE
MOUNTAINS...TO THE LOW 70 FURTHER EAST.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
AS OF 400 PM EDT THURSDAY...
DEEP LONG WAVE TROF REMAINS OVER REGION THROUGH SATURDAY WITH
ANOTHER PIECE ON ENERGY PASSING ACROSS THE COUNTY WARNING AREA
FRIDAY NIGHT.
UPPER TROF WEAKENS AS IT CROSSES THE GREAT LAKES SATURDAY NIGHT AND
SUNDAY. SHORT WAVES STILL ROTATING AROUND THE BASE OF THE UPPER
TROF. MOST OF THE WAVES WILL BE DIFFUSE AS THEY TRACK ACROSS THE
REGION. MODELS HAVE BEEN MORE CONSISTENT WITH A WELL DEFINED SHORT
WAVE THAT COMES THROUGH ON SUNDAY. DEEPER MOISTURE WITH THIS FEATURE
BRUSHES BY THE SOUTHERN EDGE OF THE FORECAST AREA. COLD AIR ALOFT
AND LARGER LAPSE RATES WILL ENHANCE PROBABILITY OF SHOWERS OVER THE
MOUNTAINS.
STILL EXPECTING UNSEASONABLY COOL AIR BY SATURDAY MORNING WITH 850
MB TEMPERATURES DOWN INTO THE +2 TO +6 RANGE.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 400 PM EDT THURSDAY...
SURFACE HIGH PRESSURE WILL BE CENTERED OVER THE OHIO VALLEY AND WILL
COVER THE REGION SATURDAY NIGHT THROUGH TUESDAY. WEDNESDAY AND
THURSDAY THE HIGH MOVES OFFSHORE.
AIR MASS STARTS TO MODERATE ON TUESDAY THEN WARM AIR ADVECTION IS
STRONGER ON WEDNESDAY. ENOUGH WARM ADVECTION AND TRANSPORT OF
MOISTURE INTO THE REGION AHEAD OF A LOW MOVING ACROSS THE OHIO
VALLEY ON THURSDAY TO BRING A CHANCE OF SHOWER BACK INTO THE
FORECAST AREA BY DAY 7.
&&
.AVIATION /00Z THURSDAY THROUGH TUESDAY/...
AS OF 730 PM EDT THURSDAY...
RADAR IMAGERY INDICATES A LARGE AREA OF PRECIPITATION MOVING
EASTWARD AHEAD OF AN APPROACHING COLD FRONT ACROSS THE FORECAST
AREA. AS THE FRONT MOVES EASTWARD PRECIPITATION WILL SLOWLY END
HOWEVER IMPROVMENT IN FLYING CONDITIONS WILL BE SIGNIFICANTLY
LIMITED. KBLF AND KLWB HAVE ALREADY EXPERIENCED FROPA AND THE
REMAINING SITES WILL FOLLOW OVER THE NEXT FEW HOURS. IN THE MEAN
TIME...MVFR TO IFR CONDITIONS CAN BE EXPECTED AT ALL TAF SITES
DUE TO LOW VISIBILITIES IN HEAVY RAIN AND LOW CEILINGS.
AS THE FRONT EXITS THE AREA SHORTLY AFTER MIDNIGHT...CONDITIONS
WILL ONLY MARGINALLY IMPROVE...DUE TO LOW CEILINGS AND
VISIBILITIES IN FOG AND LOW STRATUS. AFTER SUNRISE TOMORROW...
CONDITIONS WILL FURTHER IMPROVE TO VFR CONDITIONS. HOWEVER THE
IMPROVEMENT COULD BE SHORT-LIVED AS SHOWER ACTIVITY WILL ONCE
AGAIN AFFECT THE MOUNTAINS DURING FRIDAY AFTERNOON WHEN AN UPPER
LEVEL DISTURBANCE SWINGS UP THE OHIO RIVER VALLEY.
A LARGE UPPER LOW PRESSURE SYSTEM WILL BECOME ANCHORED OVER THE
GREAT LAKES REGION THROUGH THE WEEKEND AND POSSIBLY INTO EARLY
NEXT WEEK. THIS WILL KEEP AN UNSTABLE/UNSETTLED WEATHER PATTERN IN
PLACE WITH BKN MVFR CEILINGS REMAINING POSSIBLE AT TIMES ALONG
WITH SCATTERED SHOWERS...ESPECIALLY ACROSS THE
MOUNTAINS...IMPACTING KLWB/KBLF/KBCB THE MOST THROUGH THE WEEKEND.
&&
.HYDROLOGY...
AS OF 400 PM EDT THURSDAY...
A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 6 AM FOR NEARLY ALL
OF THE FORECAST REGION. HEAVY SHOWERS AND ISOLATED THUNDERSTORMS
WILL CONTINUE TO PUSH ACROSS THE REGION THROUGH THE EVENING AS A
COLD FRONT MOVES ACROSS THE AREA FROM THE WEST.
ALSO...GIVEN THE POTENTIAL OF HEAVY RAINFALL...MAY SEE A FEW MAIN
STEM RIVER POINTS HEAD TOWARD MINOR FLOODING DEPENDING ON HOW MUCH
AND WHERE THE RAINFALL DEVELOPS THIS EVENING.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH UNTIL 6 AM EDT FRIDAY FOR VAZ011-013-014-
016>020-022>024-032>035-043>047-058-059.
NC...FLASH FLOOD WATCH UNTIL 6 AM EDT FRIDAY FOR NCZ002>006-019-020.
WV...FLASH FLOOD WATCH UNTIL 6 AM EDT FRIDAY FOR WVZ043>045.
&&
SYNOPSIS...NF
NEAR TERM...JC/NF
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...JC/NF
HYDROLOGY...NF/WPHazardous weather outlook, May 15, 7:11 PM EDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 711 PM EDT THU MAY 15 2014 NCZ002-003-019-020-VAZ014-016-017-022-032-033-162315- ALLEGHANY NC-SURRY-WILKES-YADKIN-MONTGOMERY-CARROLL-FLOYD-ROANOKE- PATRICK-FRANKLIN- 711 PM EDT THU MAY 15 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. IN ADDITION...THERE IS A SLIGHT CHANCE OF STRONG THUNDERSTORMS INTO THIS EVENING WITH THE PRIMARY THREAT BEING GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ011-013-018>020-023-024-034-035-WVZ043>045-162315- GILES-PULASKI-CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-BEDFORD- AMHERST-SUMMERS-MONROE-GREENBRIER- 711 PM EDT THU MAY 15 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. IN ADDITION...THERE IS A SLIGHT CHANCE OF STRONG THUNDERSTORMS INTO THIS EVENING WITH THE PRIMARY THREAT BEING GUSTY WINDS...ESPECIALLY IN AREAS CLOSER TO THE BLUE RIDGE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-VAZ043>047-058-059-162315- STOKES-ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- 711 PM EDT THU MAY 15 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS A SLIGHT CHANCE OF STRONG THUNDERSTORMS INTO THIS EVENING WITH THE PRIMARY THREATS BEING GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-018-VAZ007-009-010-012-015-WVZ042-162315- ASHE-WATAUGA-TAZEWELL-SMYTH-BLAND-WYTHE-GRAYSON-MERCER- 711 PM EDT THU MAY 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 15, 3:00 PM EDT, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
300 PM EDT THU MAY 15 2014
VAZ059-151930-
CHARLOTTE VA-
300 PM EDT THU MAY 15 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
EASTERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 330 PM EDT
* AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
INTENSE SHOWERS ALONG A LINE EXTENDING FROM NEAR ABILENE TO NEAR
BUFFALO SPRINGS...MOVING TO THE NORTH AT 35 MPH.
* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THESE SHOWERS. VERY HEAVY
RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
KEYSVILLE...
REDOAK...
WYLLIESBURG...
ABILENE...
AND DRAKES BRANCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3688 7849 3674 7862 3675 7864 3715 7862
3714 7852 3709 7848 3708 7844
TIME...MOT...LOC 1857Z 196DEG 31KT 3709 7852 3663 7862
DSSpecial weather statement, May 15, 5:22 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
522 PM EDT THU MAY 15 2014
NCZ003-019-020-VAZ015-016-032-152215-
SURRY NC-YADKIN NC-WILKES NC-GRAYSON VA-PATRICK VA-CARROLL VA-
522 PM EDT THU MAY 15 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA...
WESTERN YADKIN COUNTY IN NORTHWEST NORTH CAROLINA...
EASTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA...
SOUTHEASTERN GRAYSON COUNTY IN SOUTHWEST VIRGINIA...
SOUTHWESTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA...
SOUTHWESTERN CARROLL COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 615 PM EDT
* AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CLINGMAN...MOVING TO THE NORTH AT 25
MPH.
* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
MOUNT AIRY...
MOUNTAIN PARK...
ELKIN...
ARARAT...
AND DOBSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3606 8091 3609 8105 3640 8097 3643 8096
3648 8095 3655 8091 3657 8093 3671 8089
3662 8045 3605 8083
TIME...MOT...LOC 2121Z 197DEG 21KT 3614 8092
KKSpecial weather statement, May 15, 5:48 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
548 PM EDT THU MAY 15 2014
NCZ004-VAZ017-032-033-043-152245-
STOKES NC-FRANKLIN VA-FLOYD VA-HENRY VA-PATRICK VA-
548 PM EDT THU MAY 15 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHWESTERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA...
SOUTHWESTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
EASTERN FLOYD COUNTY IN SOUTHWEST VIRGINIA...
NORTHWESTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
PATRICK COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 645 PM EDT
* AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING AN AREA OF INTENSE SHOWERS NEAR STUART...MOVING TO THE
NORTH AT 30 MPH.
* WIND GUSTS UP TO 35 MPH ARE EXPECTED WITH THESE SHOWERS. VERY
HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
FERRUM...
STUART...
FLOYD...
WOOLWINE...
AND SANVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3654 8044 3655 8048 3705 8029 3694 7985
3646 8022
TIME...MOT...LOC 2144Z 199DEG 32KT 3659 8031
KKSpecial weather statement, May 15, 5:59 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
559 PM EDT THU MAY 15 2014
VAZ010>014-016-017-152300-
FLOYD VA-GILES VA-CARROLL VA-BLAND VA-MONTGOMERY VA-PULASKI VA-
WYTHE VA-
559 PM EDT THU MAY 15 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
WEST CENTRAL FLOYD COUNTY IN SOUTHWEST VIRGINIA...
SOUTHERN GILES COUNTY IN SOUTHWEST VIRGINIA...
CENTRAL CARROLL COUNTY IN SOUTHWEST VIRGINIA...
EAST CENTRAL BLAND COUNTY IN SOUTHWEST VIRGINIA...
SOUTHWESTERN MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA...
PULASKI COUNTY IN SOUTHWEST VIRGINIA...
EASTERN WYTHE COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 700 PM EDT
* AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR GALAX HILLSVILLE AIRPORT...MOVING TO THE
NORTH AT 35 MPH.
* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
RADFORD...
ALLISONIA...
PULASKI...
POPLAR HILL...
AND HILLSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3672 8098 3729 8096 3732 8089 3726 8043
3667 8067
TIME...MOT...LOC 2153Z 199DEG 32KT 3679 8084
KKSpecial weather statement, May 15, 6:04 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
604 PM EDT THU MAY 15 2014
WVZ045-152300-
GREENBRIER WV-
604 PM EDT THU MAY 15 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CENTRAL GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA...
* UNTIL 700 PM EDT
* AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN INTENSE SHOWER NEAR LEONARD...MOVING TO THE NORTH AT 35 MPH.
* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS SHOWER. VERY HEAVY
RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
RENICK...
LEWISBURG AIRPORT...
RORER...
TROUT...
AND WILLIAMSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3823 8036 3811 8036 3805 8027 3804 8016
3805 8012 3783 8028 3792 8061 3818 8056
3827 8044
TIME...MOT...LOC 2203Z 199DEG 32KT 3805 8035
KKSpecial weather statement, May 15, 7:46 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
746 PM EDT THU MAY 15 2014
VAZ045-046-058-059-160045-
APPOMATTOX VA-HALIFAX VA-CAMPBELL VA-CHARLOTTE VA-
746 PM EDT THU MAY 15 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTH CENTRAL APPOMATTOX COUNTY IN CENTRAL VIRGINIA...
NORTH CENTRAL HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...
SOUTHEASTERN CAMPBELL COUNTY IN CENTRAL VIRGINIA...
NORTHWESTERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 845 PM EDT
* AT 746 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CRYSTAL HILL...MOVING TO THE NORTHEAST
AT 25 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
HALIFAX...
NATHALIE...
CHARLOTTE COURT HOUSE...
PHENIX...
AND RED HOUSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3672 7884 3679 7906 3732 7884 3726 7868
3720 7869 3719 7864 3716 7862 3714 7859
3715 7856 3715 7854
TIME...MOT...LOC 2341Z 210DEG 23KT 3681 7885
KKThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 7:05 AM EDT | Special Weather Statement | RNK | Bland, Carroll, Wythe, City of Galax | 40 min |
| May 15, 7:46 AM EDT | Special Weather Statement | RNK | Carroll, Giles, Pulaski, City of Radford | 44 min |
| May 15, 8:30 AM EDT | Special Weather Statement | RNK | City of Radford | 30 min |
| May 15, 8:31 AM EDT | Special Weather Statement | RNK | Floyd, Montgomery | 29 min |
| May 15, 8:58 AM EDT | Special Weather Statement | RNK | Craig | 32 min |
| May 15, 8:59 AM EDT | Special Weather Statement | RNK | Floyd, Patrick | 31 min |
| May 15, 9:27 AM EDT | Special Weather Statement | RNK | Craig | 33 min |
| May 15, 9:28 AM EDT | Special Weather Statement | RNK | Franklin, Roanoke, City of Salem | 32 min |
| May 15, 9:29 AM EDT | Special Weather Statement | RNK | Patrick | 31 min |
| May 15, 9:51 AM EDT | Areal Flood Advisory | RNK | Roanoke, City of Roanoke, City of Salem | 3 hr |
| May 15, 9:56 AM EDT | Special Weather Statement | RNK | Alleghany | 34 min |
| May 15, 9:58 AM EDT | Special Weather Statement | RNK | Roanoke, City of Roanoke, City of Salem | 32 min |
| May 15, 9:59 AM EDT | Special Weather Statement | RNK | Franklin, Henry | 31 min |
| May 15, 10:21 AM EDT | Areal Flood Advisory | RNK | City of Martinsville | 3 hr |
| May 15, 10:27 AM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 33 min |
| May 15, 10:29 AM EDT | Special Weather Statement | RNK | Franklin, City of Roanoke | 31 min |
| May 15, 10:30 AM EDT | Special Weather Statement | RNK | City of Martinsville | 30 min |
| May 15, 10:56 AM EDT | Special Weather Statement | RNK | Botetourt, City of Covington | 34 min |
| May 15, 10:57 AM EDT | Special Weather Statement | RNK | City of Roanoke | 33 min |
| May 15, 11:26 AM EDT | Special Weather Statement | RNK | Bath, Botetourt | 34 min |
| May 15, 11:27 AM EDT | Special Weather Statement | RNK | Bedford | 33 min |
| May 15, 11:29 AM EDT | Special Weather Statement | RNK | Pittsylvania, City of Danville | 31 min |
| May 15, 11:33 AM EDT | Areal Flood Advisory | RNK | City of Danville | 3 hr |
| May 15, 11:56 AM EDT | Special Weather Statement | RNK | Bath | 34 min |
| May 15, 11:57 AM EDT | Special Weather Statement | RNK | Bedford, Rockbridge, City of Buena Vista, City of Lexington | 33 min |
| May 15, 11:58 AM EDT | Special Weather Statement | RNK | Pittsylvania, City of Danville | 32 min |
| May 15, 12:28 PM EDT | Special Weather Statement | RNK | Amherst, City of Buena Vista | 32 min |
| May 15, 12:29 PM EDT | Special Weather Statement | RNK | Campbell, City of Lynchburg | 31 min |
| May 15, 12:31 PM EDT | Areal Flood Advisory | RNK | City of Lynchburg | 3 hr |
| May 15, 12:57 PM EDT | Special Weather Statement | RNK | Amherst, Campbell, City of Lynchburg | 33 min |
| May 15, 12:58 PM EDT | Special Weather Statement | RNK | Campbell | 32 min |
| May 15, 1:29 PM EDT | Special Weather Statement | RNK | Amherst | 31 min |
| May 15, 1:30 PM EDT | Special Weather Statement | RNK | Appomattox, Charlotte, Halifax | 30 min |
| May 15, 1:58 PM EDT | Special Weather Statement | RNK | Appomattox, Charlotte | 32 min |
| May 15, 2:27 PM EDT | Special Weather Statement | RNK | Buckingham | 33 min |
| May 15, 2:29 PM EDT | Special Weather Statement | RNK | Charlotte | 31 min |
| May 15, 2:59 PM EDT | Special Weather Statement | RNK | Cumberland | 31 min |
| May 15, 3:00 PM EDT | Special Weather Statement | RNK | Charlotte | 30 min |
| May 15, 5:11 PM EDT | Areal Flood Advisory | RNK | Appomattox, Buckingham, Campbell, Charlotte, Halifax | 4 hr |
| May 15, 5:48 PM EDT | Special Weather Statement | RNK | Patrick | 57 min |
| May 15, 5:59 PM EDT | Areal Flood Advisory | RNK | Carroll, City of Galax | 106 min |
| May 15, 5:59 PM EDT | Special Weather Statement | RNK | Carroll, Pulaski, City of Radford | 61 min |
| May 15, 6:54 PM EDT | Flash Flood Warning | RNK | Carroll | 3 hr |
| May 15, 7:09 PM EDT | Areal Flood Advisory | RNK | Floyd | 3 hr |
| May 15, 7:25 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 65 min |
| May 15, 7:31 PM EDT | Areal Flood Advisory | RNK | Craig, Montgomery, Roanoke, City of Roanoke, City of Salem | 3 hr |
| May 15, 7:46 PM EDT | Special Weather Statement | RNK | Charlotte, Halifax | 59 min |
Nearby
Flash Flood Warnings in Virginia, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.